BCG hits everyone differently. Some sail through with now bother. I'm on the opposite end of the spectrum; like you the side effects hit me hard. Reducing the dose offers little relief for me, others find great relief.
I have been chasing CIS for 3 years and 3 months (who's counting). BCG knocks it down, I get a clean scope or TURBT or two, then it's back. I'm up to 24 BCG plus maintenance, with various add-ins and intravesical chemo. The CIS has not progressed but just doesn't seem to want to leave.
I'm not a good candidate for a RC due to prior injuries, so the battle with the CIS continues.By all opinions, BCG is the #1 choice for CIS. Various authors have expressed the opinion that it may take more than one round of induction of BCG, and that maintenance is critical for resistant CIS. You may well be on your way to good outcome.
My heavy reaction to BCG started with the 4th dose and just get stronger as time goes on. Heavy drugs make the BCG treatments possible for me. I have a spinal cord injury, I'm missing a kidney and have lots of miles on this body. The spasms set me off. I lose 3 to 5 days, and just qualify for the following week's dose, but only if the bleeding has stopped. All this to say, Yes, BCG can be a real problem for some of us, but I'll keep doing it until something works. The gain will be worth the pain.
Don't be a hero with the BCG pain and problems. Write them down and talk to your care team about EVERYTHING. Spill your guts. They can't help you if they don't know what symptoms are happening.
Try to figure out what helps with BCG. I find that peeing while standing is better than sitting. Walking through the heavy spasms is better than lying in bed. A hot towel over the bladder helps. AZO or pyridium does help a bit. Warm liquids help more than cold ones. Use all the hot water for showers. Sleep whenever things lighten up for a few minutes.
Think positive. You are on the recognized treatment. You have a great chance of beating the CIS with BCG. The course is 6 weeks long, and gets shorter with each dose - you know there is an endpoint for the round of 6 treatments. Get your care team on board to help you get through it as easily as possible. There are lots of other options to look to later if needed.
We can beat this cancer.
What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
Tis CIS comes back.
BC clear as of 5/17 !
RCC found in my one (only) kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo , round 3
Begin year 4 with cis
thank you I appreciate that. yes i know bout the low grade fever but this is more like hot flashes. The fatigue factor I get as well as I have experience that. I do have PTSD so that might be part of it as well. You are right first two days are the worst and if you over do it on day 2 you will know it. Day 1 is pretty much a total loss for me of any activity as i am sure you are aware. thank you
10 months 3 weeks ago - 10 months 3 weeks ago#56299by Alan
Running a low grade temp is common. Which also may explain the cool down. My URO told me not to worry unless it went higher than 100.5 (I think that was the number) or was prolonged for more than a day or so. As always I would let your Doc know about ALL symptoms just to make sure everyone is on the same page. For the vast majority the worst side effects subside a day or two until the next instillation. When done with my regimen of 12 over 18 weeks fatigue was my biggest problem along with urgency. The urgency passed after a few weeks and fatigue was probably 2 months to be completely over. I always reminded myself this is way better than chemo!
DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
I have just finished Treatment 4 of the second round. I have a question of anyone who has T1 CIS High Grade Non Evasive. In your side effects have any of you experienced being very hot and sweating. I quite often seem to be very hot. I cool down eventually but I do sweat a lot especially upper body and head. Any thoughts from anyone??
Thank you much appreciated